MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67005400
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, some burrs were found at the head end of a 6f.070 xb 3.5 100cm infinity diagnostic catheter.No patient injury was reported.The device was not returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18014020 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, some burrs were found at the head end of a 6f.070 xb 3.5 100cm infinity diagnostic catheter.No patient injury was reported.The device was later returned for evaluation.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, some burrs were found at the head end of a 6f.070 xb 3.5 100cm infinity diagnostic catheter.No patient injury was reported.The product was returned for analysis.One non-sterile unit of catheter 6f.070 xb 3.5 100cm was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the unit was found kinked/bent on the body/shaft, those kinks were located approximately at 3.5, 26.8, 51.3, 53, 78.7 and 90.5 cm from the distal tip.Compressed/crushed conditions were noted on the body/shaft, located approximately at 5, 54.5, 57.5, 67, 71.5 and 86.8 cm from the distal tip.No other anomalies were noted during analysis.Per dimensional analysis, the catheter inner diameter (id) and outer diameter (od), measurements were taken near the damages found.These measurements were verified against the ppe specification and found to be within specification.A product history record (phr) review of lot 18014020 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip ¿ frayed/split/torn¿ was not confirmed during analysis of the returned device.However, several areas of kink/bento and compressed/crushed conditions were observed along the length of the catheter.The exact cause of those conditions could not be determined, however, handling and or shipping factors may have contributed to the issues, as they were not initially reported in the complaint details.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .070 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami laked FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15098936
Report Number9616099-2022-05844
Device Sequence Number14749363
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public20705032020166
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number67005400
Device Catalogue Number67005400
Device Lot Number18014020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/26/2022
08/20/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/18/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown